Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Help me feel better. I can't take it anymore
Dec 22, 2010

Hello, I need some help!

A new year is approaching and I can't continue to live this way going into another year. I have been positive for 10 years now and it feel like I was just diagnosed this year. I am currently taking Truvada, Prezista and Norvir for the last 5 months and my CD4 count is 800 and my viral load is 900 according to my last results 11/2010. My next apt with my Doc is 1/2010. I am extremely tired all the time especially in the mornings. I also take 2000 ID Vitamin D, and was taking 2 fish oil pills 3x a day which my eye doctor suggested due to my Chronic dry eyes along with the restasis eye drops 2x a day. However, I stop taking the 6 fish oil pills a day because I believe the increase was making me feel ill. I didn't have dry eyes until I started back on my anti viral meds back in 2007, during that time I was on Truvada and Lexiva and then I switch to Truvada and Viramune. I have been to several eye doctors which they feel my dry eyes are not Hiv related. I also have very dry skin only on my face and I can't figure out what is causing it. I only use Neutrogena Foaming cleanser, and switch up Moisturizing creams using Cetaphil or ponds. Even when I wash my face with clear water it doesn't help. Sorry.. getting to the point now. I need some help with selecting an HIV regimen that want cause me to feel so tired and exhausted all the time.

I have already tried the Isentress and truvade but it caused extreme tiredness and constant sweating. I did develop drug resistance to Atripla, Sustiva and Viramune. Will this cause drug resistance to the new drugs in the pipeline, TMC278 or the Quad? Please so no! I am very depressed and unhappy ,since I have been on hiv meds I lost the quality of life and the stress is causing me to age and like tired and sickly because i am always thinking of ways to feel better and nothing seems to work for me. I just had an physical exam with my family doctor and he stated everything is fine what am feeling is all HIV related. I was disappoint with the results because there is no evidence that everything is HIV related. Please how should I address my health concerns. I live in Michigan and I feel that the HIV is on an up rise and these doctors don't take time with their patients anymore.

Response from Dr. Henry

Your situation sounds both serious and challenging (there may be no easy or effective answer). The potential effectiveness of the drugs in the pipeline depends partly on the level of drug resistance your virus has developed (ie resistance to tenofovir and FTC would limit effectiveness of QUAD pill). A thorough diet and exercise and metabolic assessment (including thyroid and teststerone tests) as well as stress/mental health assessment is recommended to identify factors contributing to your fatigue. Some patients seen to develop dry skin from protease inhibitors but an easy and available alternative to the Prezista may not be easy to come up with (marivirox and Fuzeon are two other drugs classes to consider). Dry eyes are often very challenging and frustrating to manage-I don't have any useful answers there. KH



Previous
Body Changes
Next
HIV medication regimen change

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement